MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES GORE VIABAHN VBX BALLOON EXPANDABLE ENDOPROSTHESIS; STENT, ILIAC

W.L. GORE & ASSOCIATES GORE VIABAHN VBX BALLOON EXPANDABLE ENDOPROSTHESIS; STENT, ILIAC
Model Number BXAL087902A
Medical Device Problem Codes Patient-Device Incompatibility (2682); Detachment of Device or Device Component (2907); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
The following was reported to gore: patient with a very tortuous anatomy received treatment in the hypogastric artery due to an aneurysm.An 8fr sheath was used to advance a gore® viabahn® vbx balloon expandable endoprosthesis (vbx) over a glide advantage wire.From the brachial artery access site, the delivery catheter was being advanced when device became stuck in mid thoracic aorta.Decision was made to withdraw the delivery catheter.The vbx device was retracted over the wire without a long guide sheath present.After the delivery catheter was removed, it was noticed the stent had come off the catheter in mid thoracic aorta.From the groin access, a snare was used to remove the constrained vbx stent.A new gore® viabahn® vbx balloon expandable endoprosthesis was implanted at the intended treatment site with no issues.The patient did not experience any adverse consequences.
 
Event or Problem Description
The following was reported to gore: during treatment of a hypogastric artery, an 8fr sheath was used to advance a gore® viabahn® vbx balloon expandable endoprosthesis (vbx) over a glide advantage wire.Obtained information state the facility did not have a long 8 french shuttle sheath.The physician elected to move forward with the procedure using a short 8 french sheath.As reported, the patient has a very tortuous anatomy.An iliac branch device was deployed via the right groin.From the brachial artery access, the vbx delivery catheter was being advanced when it became stuck mid thoracic aorta.Decision was made to withdraw the delivery catheter over the wire only without a long guide sheath present.After removal of the vbx delivery catheter, it was noticed the stent and balloon were missing.The stent and balloon were still on the wire in the mid thoracic aorta.From the right groin access, a snare was used to remove the vbx stent and balloon.A new gore® viabahn® vbx balloon expandable endoprosthesis was used to complete the procedure.The patient did not experience any adverse consequences.The affected device was discarded at user facility.
 
Additional Manufacturer Narrative
Instructions for use for gore® viabahn® vbx balloon expandable endoprosthesis (ifu) warnings section state, special care should be taken to ensure that the appropriate size endoprosthesis, compatible sheath and guidewire are selected prior to introduction.Native vessel dimensions must be accurately measured, not estimated.
 
Additional Manufacturer Narrative
Code 213: review of device manufacturing record history confirmed device met pre-release specifications.An engineering evaluation task was performed and the following summary was reported: the referenced complaint did not have a returned device.The following evaluation is based on information obtained from the event description and communication summary.The manufacturing lot history files were reviewed and did not suggest any abnormalities that might have contributed to the insertion complaint.For the associated balloon lot, it was confirmed that the proximal balloon bond exceeded the specified minimum tensile strength.This suggests it is unlikely that a bond failure led to the detachment of the covered balloon and stent graft.Based on this evaluation, no product design or manufacturing anomalies were detected.
 
Additional Manufacturer Narrative
H6 code 213: although the device reported in the event was not returned to gore, an engineering evaluation task was performed and the following summary is an update: the referenced complaint did not have a returned device.The following evaluation is based on information obtained from the event description and communication summary.Stent dislodgement of the vbx device may be affected by device profile and manufacturing crush force.Device profile is 100% verified during the vbx manufacturing process.The device history file was reviewed and no anomalies were identified.Crush force is controlled through machine maintenance and calibration.Machine history files were reviewed and no non-routine maintenance was identified.Based on the device evaluation performed, no manufacturing anomalies were identified to which the event could be definitively attributed.

Brand Name
GORE VIABAHN VBX BALLOON EXPANDABLE ENDOPROSTHESIS
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key9251337
Report Number2017233-2019-01093
Device Sequence Number1864916
Product Code NIO
UDI-Device Identifier00733132637676
UDI-Public00733132637676
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P160021
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/24/2022
Device Model NumberBXAL087902A
Device Catalogue NumberBXAL087902A
Device Lot Number20690398
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Not provided
Initial Report FDA Received Date10/29/2019
Supplement Report FDA Received Date11/08/2019
12/10/2019
01/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight100